Alert archive / North Carolina / Frost Advisories in 2012

Frost Advisory 6, NWS Raleigh, NC

October 31, 201231 counties in North Carolina

NWS Raleigh, NC issued this frost advisory at Oct 31, 2012, 3:58 AM EDT for 31 counties in North Carolina. It took effect at Nov 1, 2012, 3:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2012, 3:58 AM EDT (07:58 UTC)
In effect from
Nov 1, 2012, 3:00 AM EDT
Expired
Nov 1, 2012, 8:00 AM EDT
In force
5 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2012-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2012-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1390 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

893 
WWUS72 KRAH 310758
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
358 AM EDT WED OCT 31 2012

...PATCHY FROST EXPECTED LATE TONIGHT INTO EARLY THURSDAY MORNING...

.THE COMBINATION OF CHILLY TEMPERATURES... LIGHT WINDS... AND
MOSTLY CLEAR SKIES TONIGHT WILL CREATE IDEAL CONDITIONS FOR
FROST TO DEVELOP IN THE OUTLYING AREAS OF THE FAR NORTHWEST
PIEDMONT OVERNIGHT.

NCZ021-022-038-039-073-312100-
/O.NEW.KRAH.FR.Y.0006.121101T0700Z-121101T1200Z/
FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-
INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO...
HIGH POINT...LEXINGTON...ASHEBORO...ALBEMARLE
358 AM EDT WED OCT 31 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY. 

* LOCATION...THE OUTLYING AREAS OF THE TRIAD REGION INCLUDING
  FORSYTH... GUILFORD... DAVIDSON... RANDOLPH... AND STANLY
  COUNTIES.

* TEMPERATURES...LOW TEMPERATURES TONIGHT ARE EXPECTED TO RANGE
  FROM 33 DEGREES IN THE RURAL OUTLYING AREAS TO AROUND 37
  DEGREES IN THE CITIES.

* TIMING...PATCHY TO SCATTERED FROST IS EXPECTED BETWEEN 3 AM
  TONIGHT AND 8 AM THURSDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED BY THE FROST IF
  THEY ARE LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

GIH
4 follow-up statements
577 
WWUS72 KRAH 311445 AAA
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
1045 AM EDT WED OCT 31 2012

...PATCHY FROST EXPECTED EARLY THURSDAY MORNING...

.THE COMBINATION OF A CHILLY AIRMASS...LIGHT WINDS...AND CLEARING
SKIES WILL ALLOW FROST TO DEVELOP IN SHELTERED AND LOW LYING
AREAS OF THE NORTHWEST PIEDMONT EARLY THURSDAY MORNING.

NCZ021-022-038-039-073-011200-
/O.CON.KRAH.FR.Y.0006.121101T0700Z-121101T1200Z/
FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-
INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO...
HIGH POINT...LEXINGTON...ASHEBORO...ALBEMARLE
1045 AM EDT WED OCT 31 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
THURSDAY...

* LOCATION...THE OUTLYING AREAS OF THE TRIAD REGION INCLUDING 
  FORSYTH... GUILFORD... DAVIDSON... RANDOLPH... AND STANLY 
  COUNTIES. 

* TEMPERATURES...LOWS ARE EXPECTED TO RANGE FROM 33 TO 35 DEGREES
  IN RURAL AND LOW LYING AREAS TO 36 TO 38 DEGREES IN URBAN AREAS.

* TIMING...PATCHY FROST IS EXPECTED TO DEVELOP BETWEEN 4 AM AND 8
  AM THURSDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED BY FROST IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

VINCENT
615 
WWUS72 KRAH 311904
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
304 PM EDT WED OCT 31 2012

...PATCHY FROST EXPECTED EARLY THURSDAY MORNING...

.THE COMBINATION OF A CHILLY AIRMASS...LIGHT WINDS...AND CLEARING
SKIES WILL ALLOW PATCHY FROST TO DEVELOP IN SHELTERED AND LOW
LYING AREAS ACROSS CENTRAL NORTH CAROLINA EARLY THURSDAY MORNING.

NCZ007>011-023>028-040>043-074>078-083>086-088-089-011200-
/O.EXA.KRAH.FR.Y.0006.121101T0700Z-121101T1200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM-
FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MONTGOMERY-
MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...BURLINGTON...CHAPEL HILL...DURHAM...
LOUISBURG...NASHVILLE...ROCKY MOUNT...PITTSBORO...RALEIGH...
SMITHFIELD...WILSON...TROY...SOUTHERN PINES...SANFORD...
LILLINGTON...GOLDSBORO...WADESBORO...ROCKINGHAM...LAURINBURG...
RAEFORD...FAYETTEVILLE...CLINTON
304 PM EDT WED OCT 31 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY. 

* LOCATION...RURAL AND SHELTERED AREAS OVER ALL OF CENTRAL NORTH
  CAROLINA.

* TEMPERATURES...LOWS ARE EXPECTED TO RANGE FROM 33 TO 36 DEGREES
  IN RURAL AND LOW LYING AREAS TO 36 TO 39 DEGREES IN URBAN AREAS.

* TIMING...PATCHY FROST IS EXPECTED TO DEVELOP BETWEEN 3 AM AND 8
  AM THURSDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED BY FROST IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NCZ021-022-038-039-073-011200-
/O.CON.KRAH.FR.Y.0006.121101T0700Z-121101T1200Z/
FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-
INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO...
HIGH POINT...LEXINGTON...ASHEBORO...ALBEMARLE
304 PM EDT WED OCT 31 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
THURSDAY...

* LOCATION...RURAL AND SHELTERED AREAS OVER ALL OF CENTRAL NORTH
  CAROLINA.

* TEMPERATURES...LOWS ARE EXPECTED TO RANGE FROM 33 TO 36 DEGREES
  IN RURAL AND LOW LYING AREAS TO 36 TO 39 DEGREES IN URBAN AREAS.

* TIMING...PATCHY FROST IS EXPECTED TO DEVELOP BETWEEN 3 AM AND 8
  AM THURSDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED BY FROST IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

VINCENT
835 
WWUS72 KRAH 010402 AAA
NPWRAH

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1202 AM EDT THU NOV 1 2012

...PATCHY FROST EXPECTED EARLY THURSDAY MORNING...

.THE COMBINATION OF A CHILLY AIRMASS...LIGHT WINDS...AND CLEARING
SKIES WILL ALLOW PATCHY FROST TO DEVELOP IN SHELTERED AND LOW
LYING AREAS ACROSS CENTRAL NORTH CAROLINA EARLY THURSDAY MORNING.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-011200-
/O.CON.KRAH.FR.Y.0006.121101T0700Z-121101T1200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
1202 AM EDT THU NOV 1 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
THURSDAY...

* LOCATION...RURAL AND SHELTERED AREAS OVER ALL OF CENTRAL NORTH 
  CAROLINA. 

* TEMPERATURES...LOWS ARE EXPECTED TO RANGE FROM 33 TO 36 
  DEGREES IN RURAL AND LOW LYING AREAS TO 36 TO 39 DEGREES IN 
  URBAN AREAS. 

* TIMING...PATCHY FROST IS EXPECTED TO DEVELOP BETWEEN 3 AM AND 
  8 AM THURSDAY MORNING. 

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED BY FROST IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
540 
WWUS72 KRAH 010756
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
356 AM EDT THU NOV 1 2012

...PATCHY FROST EXPECTED EARLY THURSDAY MORNING...

.THE COMBINATION OF A CHILLY AIR MASS AND LIGHT WINDS WILL ALLOW
PATCHY FROST TO DEVELOP OVER PORTIONS OF CENTRAL NORTH CAROLINA
THIS MORNING... ESPECIALLY IN SHELTERED AND LOW LYING AREAS. FROST
IS POSSIBLE AGAIN LATE TONIGHT THROUGH EARLY FRIDAY MORNING.

NCZ007>011-021>028-041-043-012030-
/O.CAN.KRAH.FR.Y.0006.000000T0000Z-121101T1200Z/
/O.NEW.KRAH.FR.Y.0007.121102T0600Z-121102T1200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-WAKE-WILSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...RALEIGH...WILSON
356 AM EDT THU NOV 1 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY MORNING...
...FROST ADVISORY IS CANCELLED FOR THIS MORNING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. THE
FROST ADVISORY THAT WAS IN EFFECT FOR EARLY THIS MORNING HAS BEEN
CANCELLED.

* LOCATION...PATCHY FROST IS EXPECTED TO FORM AFTER MIDNIGHT
  TONIGHT... PRIMARILY IN RURAL AND SHELTERED AREAS. 

* TEMPERATURES...LOWS ARE EXPECTED TO RANGE FROM 31 TO 36 DEGREES
  ACROSS ALL OF CENTRAL NORTH CAROLINA... WITH THE COOLEST
  READINGS IN OUTLYING AREAS.

* TIMING...PATCHY FROST IS MOST LIKELY BETWEEN THE HOURS OF 2 AM
  AND 8 AM FRIDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED BY FROST IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NCZ038>040-042-073>078-083>086-088-089-012030-
/O.NEW.KRAH.FR.Y.0007.121102T0600Z-121102T1200Z/
/O.CON.KRAH.FR.Y.0006.000000T0000Z-121101T1200Z/
DAVIDSON-RANDOLPH-CHATHAM-JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-
HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...LEXINGTON...ASHEBORO...PITTSBORO...
SMITHFIELD...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD...
LILLINGTON...GOLDSBORO...WADESBORO...ROCKINGHAM...LAURINBURG...
RAEFORD...FAYETTEVILLE...CLINTON
356 AM EDT THU NOV 1 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. 

* LOCATION...PATCHY FROST IS POSSIBLE THIS MORNING... MAINLY IN
  RURAL AREAS. FROST IS EXPECTED TO FORM ONCE AGAIN AFTER MIDNIGHT
  TONIGHT... PRIMARILY IN RURAL AND SHELTERED AREAS.

* TEMPERATURES...LOWS WILL BE 33 TO 36 THIS MORNING... AND 31 TO
  36 DEGREES FRIDAY MORNING.

* TIMING...PATCHY FROST IS MOST LIKELY TO OCCUR BEFORE 8 AM THIS
  MORNING... AND AGAIN BETWEEN 2 AM AND 8 AM FRIDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED BY FROST IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

GIH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Oct 31, 2:57 AM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Oct 31, 2:57 AM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
255 AM EDT TUE OCT 30 2012

.SYNOPSIS...
AS THE REMAINS OF POST TROPICAL CYCLONE SANDY DRIFT NORTHWARD INTO
EASTERN CANADA... BRISK NORTHWEST FLOW WILL PERSIST OVER THE REGION
THROUGH THURSDAY. WEAK HIGH PRESSURE WILL BUILD OVER THE AREA
THURSDAY NIGHT THROUGH SATURDAY... THEN A LOW PRESSURE AREA WILL
APPROACH FROM THE WEST SATURDAY NIGHT INTO SUNDAY.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
AS OF 250 AM WEDNESDAY...

FOR TODAY/TONIGHT: THE REMNANT CENTER OF POST TROPICAL CYCLONE SANDY
WILL DRIFT FROM THE OH/PA BORDER NORTHWARD INTO SE ONTARIO AND SW
QUEBEC THROUGH TONIGHT... BUT ITS EXPANSIVE CIRCULATION WILL ENSURE
THAT FAST CYCLONIC FLOW PERSISTS FROM THE SURFACE UP THROUGH THE MID
LEVELS OVER NC. WATER VAPOR IMAGERY SHOWS A DISTINCT VORTICITY LOBE
EXTENDING FROM ERN TN THROUGH FAR SW NC AND ALONG THE GA/SC
BORDER... WHICH THE MODELS LIFT ENE ACROSS NC TODAY. THE ALREADY
FAIRLY MOIST AIR THROUGH THE 850-500 MB LAYER MOISTENS FURTHER
DURING THE DAY AS DEEP ELEVATED MOISTURE OVER THE OHIO VALLEY PIVOTS
SSE THEN EAST ACROSS NORTHERN NC... SO WHILE SKY COVER SHOULD BE
VARIABLE THROUGH THE DAY... EXPECT GENERALLY MOSTLY CLOUDY TO CLOUDY
SKIES FOR AT LEAST THE NORTHERN TWO THIRDS OF THE FORECAST AREA FROM
MID MORNING ONWARD... WITH A BIT MORE SUN POSSIBLE IN THE SOUTH
WHERE TRENDS IN WATER VAPOR IMAGERY AND MODELS SUGGEST THAT THE
MOISTURE ALOFT WILL BE MORE SHALLOW AND DRYING OUT SOONER. A LOW
LEVEL DRY ADIABATIC TEMP LAPSE RATE SUPPORTS HIGHS OF 53-60... IN
LINE WITH BIAS-CORRECTED STATISTICAL GUIDANCE. STILL ANTICIPATE
BRISK WINDS FROM THE WSW OR WEST THROUGH THE DAY WITH SPORADIC GUSTS
OVER 20 MPH... BUT NOT NEARLY AS WINDY AS THE LAST COUPLE OF DAYS.
EXPECT A SLOW TREND TOWARD FEWER CLOUDS TONIGHT... ALTHOUGH THE
NORTHERN SECTIONS OF THE FORECAST AREA WILL RETAIN SOME CLOUDS FOR
MUCH OF THE NIGHT BASED ON THE CONTINUED TRAJECTORY OF
HIGHER-MOISTURE AIR AT AROUND 700 MB OVERNIGHT. DECOUPLING WILL
ALLOW WINDS TO DIMINISH TONIGHT TO JUST 2-5 KTS IN MOST PLACES
(LIGHTEST SOUTH AND SW)... AND THIS WILL FACILITATE GOOD RADIATIONAL
COOLING WITH STEADY COLD AIR ADVECTION PERSISTING. THE LINGERING
PRESENCE OF AT LEAST SCATTERED CLOUDS INTO THE EARLY PART OF THE
NIGHT SHOULD INHIBIT THE DROP IN TEMPS SOMEWHAT... AND WITH LOW
SURFACE DEW POINTS... DO NOT EXPECT FROST TO BE WIDESPREAD TONIGHT.
BUT WITH THIS MORNING'S TEMPS ALREADY HAVING DROPPED WELL INTO THE
MID 30S IN A FEW OF THE USUALLY COLDER SPOTS... TONIGHT'S EVEN
LIGHTER WINDS AND CLEARING SKIES OVERNIGHT SHOULD MAKE FOR EVEN
BETTER RADIATIONAL COOLING CONDITIONS IN THE WESTERN PIEDMONT. AFTER
CAREFUL CONSIDERATION... HAVE OPTED TO GO AHEAD WITH A FROST
ADVISORY FOR PATCHY TO SCATTERED FROST FOR THE TRIAD REGION DOWN TO
ALBEMARLE. WHILE THE CITY CENTERS ARE UNLIKELY TO SEE ANY FROST...
THE RISK IS MUCH HIGHER FOR THOSE OUTLYING LOCATIONS WITHIN THESE
COUNTIES. LOWS 34-39.

FOR THURSDAY/THURSDAY NIGHT: THE MAIN CONCERN HERE WILL BE AN
INCREASED RISK OF NEAR-FREEZING TEMPS AND A MORE WIDESPREAD FROST
THREAT. EXPECT A TREND TO MORE SUNSHINE THURSDAY AS COMPARED TO
WEDNESDAY ACROSS THE CWA... AS THE RESIDUAL CENTER OF SANDY
CONTINUES DRIFTING NORTHWARD OVER WRN QUEBEC CAUSING THE MID LEVEL
TROUGH TO LIFT NORTHWARD AND ALLOWING DRIER AIR AT 850-700 MB TO
WORK INTO CENTRAL NC FROM THE WNW... ALTHOUGH WE SHOULD STILL SEE
SCATTERED FLAT HIGH-BASED CLOUDS IN THE AFTERNOON BENEATH THE
600-700 MB INVERSION. THICKNESSES REMAIN WELL BELOW NORMAL (BY
NEARLY 30 METERS) THURSDAY MORNING SO EXPECT ANOTHER DAY OF COOL
HIGH TEMPS IN THE MID 50S TO LOWER 60S. ANY CLOUDS WILL DISSIPATE BY
EVENING... AND WITH QUICK LOW LEVEL DECOUPLING UNDER CLEAR SKIES AND
AN ANOMALOUSLY COLD AIR MASS IN PLACE... WE SHOULD EASILY SEE TEMPS
BOTTOM OUT IN THE LOWER 30S. ACTUAL LOWS ARE LIKELY TO RANGE WIDELY
ACROSS THE REGION... FROM ISOLATED UPPER 20S IN THE TYPICALLY COLDER
LOW-LYING AREAS... TO 33-36 IN THE CITIES. WILL LIKELY NEED A FROST
OR FREEZE ADVISORY FOR A LARGER PORTION OF THE FORECAST AREA
THURSDAY NIGHT. -GIH

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
AS OF 250 AM WEDNESDAY...

FRIDAY...
WITH THE REMNANTS OF SANDY OVER EASTERN CANADA FRIDAY...HEIGHTS
ALOFT WILL BEGIN TO RISE AS A SHORTWAVE RIDGE BUILD EAST ACROSS THE
MIDWEST.  NORTHWESTERLY...AND RELATIVELY FAST FLOW WILL CONTINUE
ALOFT...WITH THE NAM SHOWING MORE POTENTIAL FOR WEAK LOW LEVEL WARM
ADVECTION AND A MOIST LAYER AROUND 800MB.  HOWEVER...THERE IS LITTLE
SUPPORT FROM THE GFS/ECMWF/CANADIAN MODELS FOR ANYMORE THAN JUST A
FEW CLOUDS EAST OF THE MOUNTAINS.  BELOW THE STRENGTHENING
SUBSIDENCE INVERSION...MIXING SHOULD STILL BE ABLE TO REACH TO NEAR
850MB...WHICH YIELDS HIGHS IN THE 56-62 RANGE NORTH TO SOUTH BASED
ON DRY ADIABATIC MIXING.

FRIDAY NIGHT...
FORECAST SOUNDINGS SHOW BACKED LOW LEVEL WIND PROFILES AND A SURGE
OF COLD ADVECTION EARLY FRIDAY NIGHT AS CANADIAN HIGH PRESSURE NOSES
SOUTHEAST ACROSS THE APPALACHIANS AND INTO CENTRAL NC.  MODELS ALSO
INDICATE SOME HIGH LEVEL MOISTURE DRIFTING EAST ACROSS THE
RIDGE...BUT THERE IS LESS CONFIDENCE IN WHETHER THAT WILL RESULT IN
ANY CIRRUS.  THUS...UNDER MOSTLY CLEAR SKIES...IF THE BOUNDARY LAYER
DECOUPLES...FREEZE/FROST CONDITIONS WILL BE POSSIBLE AGAIN SATURDAY
MORNING.  LOWS 31-35.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 250 AM WEDNESDAY...

THERE IS GOOD MODEL AGREEMENT ON A SHORTWAVE...CURRENTLY MAKING
LANDFALL ALONG THE PACIFIC NORTHWEST...DIVING SOUTHEAST THROUGH THE
UPPER MIDWEST SATURDAY AND SUNDAY.  HEIGHT FALLS ASSOCIATED WITH
THIS WAVE WILL LEAD TO WEAK CYCLOGENESIS ALONG A SEMI-STATIONARY
FRONTAL ZONE NEAR THE MID MS RIVER VALLEY SATURDAY.  THIS WEAK LOW
AND ASSOCIATED PRECIP IS FORECAST TO CROSS THE CAROLINAS SUNDAY
NIGHT AND MOVE OFFSHORE ON MONDAY.   THE ECMWF IS MORE AGGRESSIVE
WITH THE SHORTWAVE...SWINGING IT ACROSS THE AREA MONDAY AND CAUSING
THE SURFACE LOW TO DEEPEN OFFSHORE...BUT WITH ANAFRONTAL PRECIP
BREAKING OUT OVER CENTRAL NC ON MONDAY.   THE DETERMINISTIC GFS AND
GEFS MEMBERS SHOW QUITE A BIT OF VARIABILITY REGARDING THE
TIMING/TILT OF THE SHORTWAVE AND PRECIP.  PREFER TO STAY WITH THE
ECMWF FOR NOW...WHICH LEADS TO CHANCE POPS SUNDAY NIGHT...LINGERING
INTO MONDAY AND COMING TO AN END MONDAY EVENING. LOW LEVEL
THICKNESSES SUGGEST HIGHS IN THE UPPER 50S TO MID 60S
SATURDAY...WARMING TO THE UPPER 60S AND LOWER 70S SUNDAY.  A SHOT OF
COLDER AIR IS PROJECTED FOLLOW THIS SYSTEM...WITH READINGS EXPECTED
TO FALLING BACK BELOW NORMAL MONDAY/TUESDAY.

&&

.AVIATION /06Z TUESDAY THROUGH SUNDAY/...
AS OF 140 AM WEDNESDAY...

HIGH CONFIDENCE IN CONTINUED VFR CONDITIONS FOR BOTH CIGS AND VSBYS
THROUGH TONIGHT. DRY AIR NEAR THE GROUND AND A NORTHWESTERLY
DOWNSLOPE FLOW THROUGH THE LOWEST FEW THOUSAND FT WILL ENSURE THAT
ANY CLOUD BASES ARE ABOVE 4 THOUSAND FT AGL... ALTHOUGH CLOUDS WILL
BE GENERALLY ON THE INCREASE TO BKN/OVC BY MID AFTERNOON. CIGS WILL
TREND BACK TO SCT AFTER 03Z TONIGHT. WINDS WILL NOT BE AS HIGH AS
THE LAST FEW DAYS BUT STILL ANTICIPATE THE CURRENT LIGHT 4-10 KT
WINDS TO INCREASE TO 9-15 KTS SUSTAINED BY LATE MORNING... WITH
SPORADIC GUSTS TO AROUND 20 KTS. SURFACE WINDS WILL QUICKLY DIMINISH
AROUND SUNSET TO LESS THAN 6 KTS.

LOOKING BEYOND 06Z TONIGHT... HIGH CONFIDENCE IN VFR CONDITIONS
THROUGH SATURDAY... AS THE STEADY NORTHWEST FLOW IS SUPPLANTED BY
WEAK HIGH PRESSURE HEADING INTO THE WEEKEND. AN APPROACHING STORM
SYSTEM FROM THE WEST WILL BRING A RISK FOR MVFR-IFR CONDITIONS
SATURDAY NIGHT INTO SUNDAY MORNING. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 3 AM TO 8 AM EDT THURSDAY FOR NCZ021-022-
038-039-073.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...BLS
LONG TERM...BLS
AVIATION...HARTFIELD
Hazardous weather outlook, Oct 30, 10:11 PM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1011 PM EDT TUE OCT 30 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-311100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1011 PM EDT TUE OCT 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FROST OR FREEZE CONDITIONS ARE POSSIBLE WEDNESDAY NIGHT... AND
LIKELY THURSDAY AND FRIDAY NIGHTS. STAY TUNED FOR FROST AND FREEZE
ADVISORIES OR WARNINGS.

Nearby

Frost Advisories in North Carolina, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.